MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EASYTRAK 2; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION EASYTRAK 2; IMPLANTABLE LEAD
Model Number 4517
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438); Pacing Problem (1439); Low impedance (2285); Connection Problem (2900)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's left ventricular (lv) lead showed connection issues with the cardiac resynchronization therapy defibrillator (crt-d) using a lv-1 to is-1 adapter.The physician struggled to get the tip setscrew secure during the procedure.The physician screw and unscrew the lead several times and later felt it was secured.Adequate lead measurements were evidenced, and the procedure was completed.The next morning during the patient discharge, the electrogram showed flat signals on the lv channel.Technical services recommended to reprogram the lv lead polarity; however, high irregular impedance was seen reaching measurements over 3000 ohms.Technical services indicated this patient's crt-d is probably not making appropriate contact with the terminal pin of the lv lead intermittently.X-rays were recommended to evaluate this possibility.Further information was received indicating that a week later follow up, did not showed high pacing impedance measurements and no x-rays were performed.Reportedly, an infection was noticed less than 2 weeks later of the implant procedure and low pacing impedance measurements out-of-range were also noticed.The patient was admitted to the hospital due to these new issues and the lead's polarity was once again configured.More allegations were reported indicating this lv lead has showed noise with oversensing, causing pacing inhibition on just one beat.The system was reprogrammed to mitigate these issues and was scheduled for replacement due to the infection issue.Subsequently, the whole system was explanted.This lv lead is not expected to be returned and no additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If the product is returned, analysis would be performed and this report would be updated at that time.

Brand Name
EASYTRAK 2
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
CPI - DEL CARIBE
guidant puerto rico b. v.
#12, rd. #698
dorado PR 00646
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14068773
Report Number2124215-2022-09638
Device Sequence Number20064349
Product Code NIK
UDI-Device Identifier00802526417665
UDI-Public00802526417665
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/03/2008
Device Model Number4517
Device Catalogue Number4517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date04/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale